Efficient Solution of a Class of Infinite Stochastic Petri Nets: Theory and Applications

    Research output: Chapter in Book/Report/Conference proceedingConference contributionAcademicpeer-review

    34 Downloads (Pure)

    Abstract

    We characterize a class of stochastic Petri nets that can be solved using matrix geometric techniques. Advantages of such on approach are that very efficient mathematical technique become available for practical usage, as well as that the problem of large state spaces can be circumvented. We first characterize the class of stochastic Petri nets of interest by formally defining a number of constraints that have to be fulfilled. We then discuss the matrix geometric solution technique that can be employed and present some boundary conditions on tool support. We illustrate the practical usage of the class of stochastic Petri nets with two examples: a queueing system with delayed service and a model of connection management in ATM networks
    Original languageUndefined
    Title of host publicationProceedings of the International Computer Performance and Dependability Symposium, IEEE Computer Society Press
    PublisherIEEE
    Pages72-81
    ISBN (Print)9780818670596
    DOIs
    Publication statusPublished - 13 Feb 1995

    Publication series

    Name
    PublisherIEEE

    Keywords

    • METIS-120034
    • IR-19511

    Cite this

    Haverkort, B. R. H. M. (1995). Efficient Solution of a Class of Infinite Stochastic Petri Nets: Theory and Applications. In Proceedings of the International Computer Performance and Dependability Symposium, IEEE Computer Society Press (pp. 72-81). IEEE. https://doi.org/10.1109/IPDS.1995.395815